Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Does anyone have experience taking Lexapro? DD is experiencing possible side effects++

after taking it for 3 months...slowly increasing dose from 5 mg to 25 now. She has been having terrible trouble sleeping for weeks, AND just last night I noticed a patch of hair missing from her scalp. Another important thing is that she's been having nightmres when she DOES sleep. 

Looking further, she has 5 such patches (dime to nickel sized~most are hidden under her hair, but if it becomes any worse will be visible), AND was so manic last night that she wasn't sleeping at 3 am! I've never seen her quite so revved up. She said she felt manic.

She also had the same issue the day before (no sleep, but went shopping for hours w/a friend...and still had energy/didn't sleep but 3 hours that night) She went an entire day without a nap, and continued to have a lot of energy despite this lack of sleep.

She takes this med for depression and anxiety per dr. and it's the first one she's tried. She is 19.

Before this week she was pretty depressed, and sleeping at odd times due to sleep disruption. The hair loss may have been there, but not visible. Nothing else has changed in her meds except the Lexapro dosage increase.

She has just gotten a second interview for a job, and I'm concerned about this manifestation of manic behavior and the hair loss...and that it will affect her ability to get/hold this job.

I know she can't just go off of it, but since she just upped the dose this week, I asked her to go back down to the previous dose until she can talk to the Dr.

Anyone care to weigh in on these side effects?

Answer Question
 
Anonymous

Asked by Anonymous at 8:45 AM on Jun. 30, 2013 in Health

Answers (4)
  • My DH takes it and as a result he CAN sleep at night now. No hair loss to report. It does make him tired for the first few hours after taking so he takes it at bed time. Please have her talk to her doc ASAP!!! Also check with her pharmacist to see if it might be caused by an interaction with other drugs!! The pharmacist is a great resource!!!
    Crafty26

    Answer by Crafty26 at 11:04 AM on Jun. 30, 2013

  • I forgot about the pharmacist as a resource. I feel awful for her. She's only taking birth control (Alesse) and her Dr. was aware of that. However, she hasn't had a period for 2 months...
    Anonymous

    Comment by Anonymous (original poster) at 11:34 AM on Jun. 30, 2013

  • I had trouble sleeping when I took it, but no hair loss. I definitely agree about going back down to a lower dose till your daughter can talk to her doctor.
    Ballad

    Answer by Ballad at 3:49 PM on Jun. 30, 2013

  • My husband is on Lexapro and has trouble sleeping, but he's also on a number of other meds which complicates the picture. I'd hesitate to say the Lexapro is keeping him from sleeping.
    gdiamante

    Answer by gdiamante at 5:39 PM on Jun. 30, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN